Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 1, 1999, 7:56 PM CDT for DeWitt County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 1999, 7:56 PM CDT (00:56 UTC)
- Expired
- Jun 1, 1999, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County DeWitt County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.9 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 020056 RRA TORSPI ILC039-020145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 756 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... DE WITT COUNTY IN CENTRAL ILLINOIS * UNTIL 845 PM CDT * AT 750 PM CDT... LINCOLN DOPPLER RADAR INDICATED A DEVELOPING TORNADO JUST SOUTHWEST OF DECATUR... MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CLINTON WAPELLA FARMER CITY AREAS AROUND CLINTON LAKE THE TORNADO MAY BE OBSCURED BY RAIN...AND MAY NOT BE VISIBLE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. GEELHART
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:20 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Tornado Warning | ILX | Mason, Menard | 44 min |
| Jun 1, 7:09 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Jun 1, 7:18 PM CDT | Tornado Warning | ILX | Logan | 27 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | ILX | McLean, Woodford | 48 min |
| Jun 1, 7:57 PM CDT | Tornado Warning | ILX | Macon, Shelby | 48 min |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 37 min |
| Jun 1, 8:18 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 42 min |
| Jun 1, 8:19 PM CDT | Tornado Warning | ILX | Piatt | 41 min |
| Jun 1, 8:28 PM CDT | Tornado Warning | ILX | Moultrie | 62 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 55 min |
| Jun 1, 8:40 PM CDT | Tornado Warning | ILX | Champaign | 65 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ILX | Douglas | 59 min |
| Jun 1, 9:13 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 47 min |
| Jun 1, 9:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 32 min |
| Jun 1, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jun 1, 9:32 PM CDT | Tornado Warning | ILX | Clark | 43 min |
| Jun 1, 9:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 49 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 33 min |
| Jun 1, 11:00 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| Jun 1, 11:39 PM CDT | Flash Flood Warning | ILX | Coles | 4 hr |
| Jun 2, 12:02 AM CDT | Flash Flood Warning | ILX | Cumberland | 4 hr |
| Jun 2, 1:38 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence, Richland | 3 hr |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.